Illinois, 2003Damaging Wind in Illinois, July 8, 2003
July 8, 2003 · NWS LSX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jul 8, 2:30 PM CST, 6 hours 30 minutes earlier.
Area forecast discussion, Jul 8, 2:30 PM CST, 6 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
330 PM CDT TUE JUL 8 2003
.DISCUSSION...
MAIN CONCERNS THIS PACKAGE TO BE EXTENT OF PRECIPITATION IN NEAR
TERM...AND TEMPERATURES.
UPPER AIR PATTERN CONTINUING TO EVOLVE FROM ZONAL FLOW ACROSS
NORTHERN HALF OF U.S. TO 500MB RIDGE-TROUGH CONFIGURATION BY 60HRS.
FA WILL BE IN NORTHWEST FLOW ALOFT FOR REMAINDER OF PERIOD.
AREA OF THUNDERSTORMS DEVELOPED AROUND MIDDAY IN UNSTABLE AIR OVER
NORTHERN ZONES IN REGION OF FAVORABLE MOISTURE CONVERGENCE AND UPPER
LEVEL SHEAR IN ASSOCIATION WITH 500MB SHORT WAVE MOVING ACROSS IOWA.
EXPECT TSRA TO AFFECT MAINLY NORTHERN AND EASTERN ZONES TONIGHT AND
WILL GO WITH LOW POPS THERE. SURFACE LOW FORECAST TO MOVE ACROSS
IOWA ON WEDNESDAY AFTERNOON. GFS MOVES LOW FASTER AFTER 36HRS WHILE
ETA IS SLOWER AND DEEPER.
WILL KEEP LIKELY POPS FOR WEDNESDAY NIGHT AND END PRECIPITATION FROM
NORTH THURSDAY MORNING. REMAINDER OF EXTENDED TO STAY DRY.
MODEL TEMPERATURES HAVE BEEN CONSISTENTLY 2-4 DEGREES COOL LAST
COUPLE OF DAYS...AND WILL GO AT OR SLIGHTLY ABOVE WARMER GUIDANCE
FOR NEAR TERM. EXPECT SOME RELIEF FROM HEAT AFTER FRONTAL PASSAGE
LATE WEDNESDAY...BUT DAYTIME TEMPERATURES BUILDING BACK UP INTO
LOWER 90S BY END OF EXTENDED WITH MOSTLY SUNNY SKIES AND LOWER DEW
POINTS.
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
WDB
Hazardous weather outlook, Jul 8, 4:35 AM CST, 16 hours 25 minutes before
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-091200-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
535 AM CDT TUE JUL 8 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND EASTERN MISSOURI
AND WEST CENTRAL AND SOUTHWEST ILLINOIS.
.DAY ONE...TODAY AND TONIGHT
AN EXCESSIVE HEAT WARNING HAS EXPIRED FOR THE AREA. CLOUDS WILL BE
HEAVY ENOUGH TODAY TO OFFSET THE SEARING HEAT OF THE SUN FOR THE
TIME BEING. TEMPERATURES AND HEAT INDICES WILL REMAIN BELOW ADVISORY
OR WARNING THRESHOLDS TODAY. IT WILL PROBABLY A A LITTLE WARMER
TOMORROW...BUT WE WILL WAIT TO SEE HOW THAT PANS OUT. THERE IS
A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE AREA TODAY
THROUGH WEDNESDAY. CONDITIONS ARE FAIRLY UNSTABLE AND STORMS COULD
BECOME SEVERE BY EVENING.
THE ENTIRE ST LOUIS WARNING AREA IS INCLUDED. THE MAIN TIMEFRAME
FOR ANY ACTIVITY TO OCCUR WILL BE TONIGHT. THESE STORMS ARE FORECAST
TO DEVELOP OVER NEBRASKA THIS AFTERNOON AND MOVE EAST INTO IOWA THIS
EVENING. THEY COULD ALSO EXTEND SOUTH INTO NORTHERN MISSOURI AS THEY
MOVE THROUGH. A COLD FRONT WILL FOLLOW CLOSE BEHIND PROBABLY
INITIATING A LINE OF STORMS ALONG IT BY WEDNESDAY EVENING. THE
PRIMARY CONCERN IS FOR LARGE HAIL AND DAMAGING WINDS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
A COLD FRONT WILL MOVE INTO THE AREA WEDNESDAY NIGHT OR EARLY
THURSDAY. LATE ON TUESDAY AND BECOME NEARLY STATIONARY BEFORE MOVING
SOUTH OF MISSOURI AND ILLINOIS BY THURSDAY. THIS FRONT WILL BRING
SCATTERED THUNDERSTORMS...WITH THE POSSIBILITY OF LARGE HAIL AND
DAMAGING WINDS ON BOTH ON TUESDAY AND WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED OVER PARTS OF NORTHEAST MISSOURI AS
WELL AS WEST CENTRAL ILLINOIS TODAY AND TONIGHT.
&&
MORE INFORMATION MAY BE OBTAINED AT...
HTTP://WWW.CRH.NOAA.GOV/LSX (ALL LOWER CASE)
PEDIGO
In the hours before
Local storm report, Jul 8, 6:09 PM CST, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
709 PM CDT TUE JUL 08 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0642 PM 10E QUINCY IL 70 MPH WIND GUST
07/08/03 ADAMS MEASURED BY UIN ASOS.Local storm report, Jul 8, 6:55 PM CST, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
755 PM CDT TUE JUL 08 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0530 PM LA GRANGE MO WIND DAMAGE
07/08/03 LEWIS SEVERAL TREES AND POWER
LINES DOWN IN TOWN.
REPORTED BY SPOTTER.
0600 PM LA GRANGE MO WIND DAMAGE
07/08/03 LEWIS NUMEROUS TREES AND POWER
LINES DOWN. STORM STRUCK
BETWEEN 530 AND 600 PM.
REPORTED BY SHERIFFS
OFFICE.
0600 PM MO FLOODING
07/08/03 KNOX SEVERAL COUNTY ROADS
CLOSED DUE TO HIGH WATER.
REPORTED BY SHERIFFS
OFFICE.
0630 PM 5N MONTICELLO MO FLOODING
07/08/03 LEWIS WATER OVER ROAD AT COUNTY
HIGHWAY A AND NORTH
FABIUS RIVER. MODOT ON
SITE AND MONITORING. ROAD
NOT CLOSED. REPORTED BY
SHERIFFS OFFICE.Local storm report, Jul 8, 7:20 PM CST, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
820 PM CDT TUE JUL 08 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0530 PM LA GRANGE MO WIND DAMAGE
07/08/03 LEWIS SEVERAL TREES AND POWER
LINES DOWN IN TOWN.
REPORTED BY SPOTTER.
0535 PM CAMP POINT IL WIND DAMAGE
07/08/03 ADAMS SEVERAL TREES AND POWER
LINES DOWN. REPORTED TO
TV STATION BY SPOTTER.
0600 PM LA GRANGE MO WIND DAMAGE
07/08/03 LEWIS NUMEROUS TREES AND POWER
LINES DOWN. STORM STRUCK
BETWEEN 530 AND 600 PM.
REPORTED BY SHERIFFS
OFFICE.
0600 PM MO FLOODING
07/08/03 KNOX SEVERAL COUNTY ROADS
CLOSED DUE TO HIGH WATER.
REPORTED BY SHERIFFS
OFFICE.
0630 PM 5N MONTICELLO MO FLOODING
07/08/03 LEWIS WATER OVER ROAD AT COUNTY
HIGHWAY A AND NORTH
FABIUS RIVER. MODOT ON
SITE AND MONITORING. ROAD
NOT CLOSED. REPORTED BY
SHERIFFS OFFICE.Local storm report, Jul 8, 7:48 PM CST, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
848 PM CDT TUE JUL 08 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0530 PM LA GRANGE MO WIND DAMAGE
07/08/03 LEWIS SEVERAL TREES AND POWER
LINES DOWN IN TOWN.
REPORTED BY SPOTTER.
0535 PM CAMP POINT IL WIND DAMAGE
07/08/03 ADAMS SEVERAL TREES AND POWER
LINES DOWN. REPORTED TO
TV STATION BY SPOTTER.
0600 PM LA GRANGE MO WIND DAMAGE
07/08/03 LEWIS NUMEROUS TREES AND POWER
LINES DOWN. STORM STRUCK
BETWEEN 530 AND 600 PM.
REPORTED BY SHERIFFS
OFFICE.
0600 PM MO FLOODING
07/08/03 KNOX SEVERAL COUNTY ROADS
CLOSED DUE TO HIGH WATER.
REPORTED BY SHERIFFS
OFFICE.
0630 PM 5N MONTICELLO MO FLOODING
07/08/03 LEWIS WATER OVER ROAD AT COUNTY
HIGHWAY A AND NORTH
FABIUS RIVER. MODOT ON
SITE AND MONITORING. ROAD
NOT CLOSED. REPORTED BY
SHERIFFS OFFICE.
0845 PM 3N EDINA MO FLOODING
07/08/03 KNOX WATER OVER STATE HIWAY
15. ROAD CLOSED. REPORTED
BY COUNTY SHERIFFS
OFFICE.Local storm report, Jul 8, 8:54 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
954 PM CDT TUE JUL 08 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0640 PM 1N QUINCY IL WIND DAMAGE
07/08/03 ADAMS A FEW LARGE TREES DOWNED.
POWER LINES DOWN. 2
STORAGE SHEDS BLOWN OVER.
UIN ASOS WIND AT 642 PM
61 KTS. REPORT FROM
WGEM-TV.Thunderstorm Wind, Pike
- When
- July 8, 9:00 PM CST
- Where
- Pike County, Barry
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $5,000
- Reported by
- NEWSPAPER
- Coordinates
- 39.683, -91.050
Thunderstorm wind gusts downed trees and power lines in Barry. A couple of cars received minor damage from falling trees and branches.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flood in Ohio, July 8 to 9, 2003$5.2 million · 60 kt wind · 47 events
- Flash Flooding and Hail in Ohio, July 8, 2003$9.7 million · 88 kt wind · 32 events
- Hail and Damaging Winds in Ohio, July 8, 2003$3.7 million · 60 kt wind · 31 events
- Flood in Indiana, July 8 to 31, 2003$7.5 million · 1 event
- Wildfire in California, July 8 to 11, 2003$1.3 million · 1 event
- Tornado and Flash Flooding in Indiana, July 8 to 9, 2003$125,000 · F1 · 24 events
- Damaging Winds and Lightning Strikes in Illinois, July 8, 20031 injured · $470,000 · 55 kt wind · 12 events
- Hail and Damaging Winds in South Dakota, July 8, 2003$325,000 · 2.5 in hail · 21 events
- Wildfire in California, July 8 to 10, 2003$680,000 · 1 event
- Flash Flood in West Virginia, July 8, 2003$500,000 · 1 event
- Hail and Damaging Winds in Iowa, July 8, 2003$194,000 · 55 kt wind · 11 events
- Flash Flooding and Lightning Strike in Missouri, July 8, 2003$205,000 · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5376535.